It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


My son has been on Adderall for about a year...........he is 14. He can concentrate now and his grades went from failing to A's and B's........a "miracle" drug in some respects..............BUT, he had lost a ton of weight and has NO appetite! I am very concerned.....as he should have a very healthy appetite and be in a growth spurt. I have cut the dose to 1 pill a day and his appetite has increased..........so now i just need to keep an eye on how is grade's are. If his grade's drop then i will talk to his dr about rying a different med. I hate the idea that he even needs to be on medication. But this kid has struggled all through school and both his dad and i have ADD and dyslexia. His Dr suggested Strattera if we change his med.........she says you can tend to put on weight with that med. Has anyone has this type of side effect with Adderall.............or have any information on Strattera. Thanxs!
Hi DaisyDuke,

My son had alot of trouble with loss of appetite on Strattera. A wise person told me the best thing to do was to try to get more calories into him in liquid form. That worked well for us. They may not feel like eating, but they still get thirsty so make sure his drinks have alot of calories. My son lived on Yoplait smoothies for a long time. Milkshakes and even juice are also good. Push those. And encourage bigger meals when he does feel like eating - usually later in the day and even at bedtime.

Interestingly, when my son was put on a combination of Strattera AND a stimulant, his appetite returned.

Strattera, for *most* people, isn't as effective as Adderall. But, it's an option when the side effects of Adderall can't be tolerated. Strattera is funny. For some people, it works well for concentration but not for hyperactivity. For others, it helps with hyperactivity, but not concentration. The latter was the case with my son.

I know how you feel. I don't think any of us are really comfortable with putting our kids on medication. It's a tough decision. People like to make the assumption that we put our kids on meds at the "drop of a hat" just because they irritate us. If only they knew how much agony was involved in the decision!

As far as your son's grades, if he eats better on the lower dose of Adderall, perhaps you could tolerate a slight drop in his grades - B's and C's are still okay. Failing is a problem.

Hope I've said something that helps...





All times are GMT -7. The time now is 04:02 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!